Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 47, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 19, 2020, 11:22 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2020, 11:22 AM EDT (15:22 UTC)
- Expired
- Oct 20, 2020, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
539 WHUS72 KKEY 191522 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1122 AM EDT Mon Oct 19 2020 GMZ031>035-042>044-052>055-072>075-192030- /O.NEW.KKEY.SC.Y.0047.201019T1522Z-201020T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1122 AM EDT Mon Oct 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 AM EDT Tuesday. * WINDS...Northeast to east winds 20 to 25 knots with occasional gusts near 30 knots. Seas of 7 to 8 feet in the Straits of Florida. *WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ Devanas
4 follow-up statements
758 WHUS72 KKEY 192024 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 424 PM EDT Mon Oct 19 2020 GMZ031>035-042>044-052>055-072>075-200230- /O.CON.KKEY.SC.Y.0047.000000T0000Z-201020T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 PM EDT Mon Oct 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East winds near 25 knots with occasional gusts near 30 knots. Seas as high as 7 to 9 feet across the Straits of Florida and the Gulf of Mexico including the Dry Tortugas. Winds and seas higher near numerous showers and isolated thunderstorms. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
258 WHUS72 KKEY 200217 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1017 PM EDT Mon Oct 19 2020 GMZ031>035-042>044-052>055-072>075-200845- /O.CON.KKEY.SC.Y.0047.000000T0000Z-201020T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1017 PM EDT Mon Oct 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...East winds 20 to 25 knots with occasional gusts near 30 knots. Seas as high as 7 to 9 feet across the Straits of Florida and the Gulf of Mexico including the Dry Tortugas. Winds and seas higher near numerous showers and isolated thunderstorms. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
233 WHUS72 KKEY 200815 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 415 AM EDT Tue Oct 20 2020 GMZ031>035-042>044-052>055-072>075-201500- /O.EXT.KKEY.SC.Y.0047.000000T0000Z-201020T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 415 AM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds near 20 knots with occasional gusts of 25 to 30 knots. Seas as high as 6 to 8 feet across the Straits of Florida and the Gulf of Mexico including the Dry Tortugas. Winds and seas higher near numerous showers and isolated thunderstorms. * WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
499 WHUS72 KKEY 201507 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1107 AM EDT Tue Oct 20 2020 GMZ032>035-042>044-052>055-072>075-202100- /O.EXP.KKEY.SC.Y.0047.000000T0000Z-201020T1500Z/ /O.NEW.KKEY.SC.Y.0048.201020T1507Z-201020T2100Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1107 AM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds near 20 knots with occasional gusts of 25 to 30 knots. Seas as high as 6 to 8 feet across the Straits of Florida and the Gulf of Mexico including the Dry Tortugas. Winds and seas higher near numerous showers and isolated thunderstorms. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031-201615- /O.EXP.KKEY.SC.Y.0047.000000T0000Z-201020T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 1107 AM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 9:43 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 19, 9:43 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Key West FL
943 AM EDT Mon Oct 19 2020
.DISCUSSION...
A broad area of cyclonic flow extending from the middle Caribbean
into the Florida Straits is helping to produce widespread shallow
convection across the Florida Straits, Florida Keys, and into our
Gulf waters. The lower pressure in the Caribbean in combination
with ridging along the CONUS east coast is producing fresh to
strong northeast breezes over the islands and coastal waters. The
morning sounding in Key West found 30 knot plus winds off the
surface through about 7 kft. The sounding also showed relatively
moist air through 20 kft and precipitable water just above 2
inches.
.SHORT TERM...
The broad area of low pressure over the area will slowly progress
westward towards the Yucatan Peninsula. In the interim, the
associated moisture and strong winds will remain in place over the
area at least through today and into tomorrow. Although the
showers are isolated to scattered in coverage, most of the island
communities will see a brief shot of rain at some point during the
day. Additionally, with the strong northeast winds and higher than
normal tides, a coastal flood advisory is in place in the upper
Keys, and a coastal flood statement for the middle and lower Keys
through today.
&&
.MARINE...
A Small Craft Advisory is in effect for all Florida Keys coastal
waters through today and into this this evening, for fresh to
strong northeasterly breezes. Winds will begin to decrease
tomorrow evening, but likely remain in the exercise caution range
of 15 to 20 knots.
&&
.AVIATION...
VFR conditions will prevail at both island terminals today.
Showers and squalls across the island chain will bring brief bouts
of MVFR or IFR conditions and wind gusts near 30 knots. Expect
short-term amendments and TEMPOS since these showers and squalls
are moving fast and changing rapidly, so timing and location
remain uncertain throughout the TAF period. Outside of this
convective activity, conditions will still remain gusty with E-NE
winds at 15 gusting to 25 knots.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 7 PM EDT this evening for FLZ076.
GM...Small Craft Advisory until 5 AM EDT Tuesday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...Devanas
Aviation/Nowcasts....KBL
Data Acquisition.....Williams
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 19, 4:35 AM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 435 AM EDT Mon Oct 19 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 435 AM EDT Mon Oct 19 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are anticipated along the Florida Keys and the surrounding coastal waters through tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds with the stronger and rapidly moving cells. The observed water levels are currently within Coastal Flood Statement thresholds for the Lower and Middle Florida Keys. Hence, a Coastal Flood Statement will be extended for these islands due to minor saltwater flooding of low-lying lots and roads through tonight. However, water levels are expected to rise higher on Florida Bay adjacent to the Upper Keys. Subsequently, a Coastal Flood Advisory is in effect for this area. In addition to salt water flooding of low-lying lots, take the necessary actions to protect flood-prone property. And finally, A Small Craft Advisory is in effect for our entire marine district through tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are anticipated along the Florida Keys and the surrounding coastal waters through at least Wednesday night, before possibly decreasing in coverage later Thursday into early next weekend. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds which may require Special Marine Warnings issued by your National Weather Service right here in Key West. Please stay tuned. Meanwhile, saltwater flooding of low-lying lots and roads will continue to require Coastal Flood Statements and or Coastal Flood Advisories for all the Florida Keys today, and persisting through at least the middle of this week. And finally, a Small Craft Advisory will likely be required Monday through at least Thursday. Beyond Thursday, only isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:32 PM EDT | Special Marine Warning | KEY | 33 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.